European Journal of Medical Case Reports will consider any original case report that adds new information to existing general medical knowledge, and original research relating to case reports in all medical disciplines.

(EJMCR is a not-for-profit journal. We follow ethical publishing practices as recommended by COPE. We don't have any fast-track publication service upon extra payment.) 


 



« Previous Article
Next Article »

Case Report Copyright Protected


Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report

Ritesh Kumar Shah, Samir Lamichhane.

Abstract
Background:
Linezolid like many other systemic drugs can cause reversible sight threatening adverse reaction. A proper causality assessment tool can help decide discontinuing a drug when an adverse event is suspected.
Case presentation:
We describe a case of progressive visual loss in a 28-year-old lady under long term linezolid for extensively drug resistant tuberculosis. A marked improvement in vision was seen on discontinuation of linezolid.
Conclusion:
A knowledge of visual monitoring in patients under long term linezolid therapy among physicians and ophthalmologists is important, especially in developing countries where infectious disease is still a problem and use of antimicrobials is hardly monitored.

Key words: adverse effect, case report, linezolid, optic neuropathy


 



Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2017 Discover Publishing Group. All Rights Reserved.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.




ISSN : 2520-4998